Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 108, NWS Indianapolis, IN

July 17, 2015Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2015, 3:18 PM EDT for Randolph County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2015, 3:18 PM EDT (19:18 UTC)
Expired
Jul 17, 2015, 4:00 PM EDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Randolph County, IN

The radar

The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:45 PM EDTHAIL 1Lynn, INRELAYED FROM AMATEUR RADIO FROM THEIR SOCIAL MEDIA WEBPAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KIND 171918
SVRIND
INC135-172000-
/O.NEW.KIND.SV.W.0108.150717T1918Z-150717T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  WINCHESTER...OR 16 MILES NORTH OF RICHMOND...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER AND LYNN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4001 8481 4001 8507 4015 8506 4017 8481
TIME...MOT...LOC 1918Z 267DEG 14KT 4006 8497 

HAIL...1.00IN
WIND...<50MPH
 
$$

50
2 follow-up statements
215 
WWUS53 KIND 171936
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT FRI JUL 17 2015

INC135-172000-
/O.CON.KIND.SV.W.0108.000000T0000Z-150717T2000Z/
RANDOLPH IN-
336 PM EDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN RANDOLPH COUNTY...

AT 336 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
FOUNTAIN CITY...OR 13 MILES WEST OF GREENVILLE...MOVING EAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LYNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4001 8481 4001 8507 4012 8504 4013 8481
TIME...MOT...LOC 1936Z 269DEG 14KT 4006 8487 

HAIL...1.00IN
WIND...<50MPH
 
$$

50
639 
WWUS53 KIND 171957
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT FRI JUL 17 2015

INC135-172006-
/O.EXP.KIND.SV.W.0108.000000T0000Z-150717T2000Z/
RANDOLPH IN-
357 PM EDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
WILL EXPIRE AT 400 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4001 8481 4001 8507 4012 8504 4013 8481
TIME...MOT...LOC 1956Z 267DEG 14KT 4006 8487 

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:34 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 17, 1:34 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT FRI JUL 17 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 353 AM EDT FRI JUL 17 2015

UPPER LEVEL RIDGING TO THE SOUTH WILL ALLOW WEAK DISTURBANCES TO
PASS THROUGH THE REGION OVER THE NEXT SEVERAL DAYS...WITH A VERY
WARM AND HUMID AIRMASS IN PLACE CONTRIBUTING TO BOTH THUNDERSTORM
CHANCES AND SOME OF THE HOTTEST CONDITIONS OF THE SUMMER THUS FAR.
HEAT INDEX VALUES IN EXCESS OF 100 DEGREES WILL BE POSSIBLE ACROSS
PORTIONS OF CENTRAL INDIANA EACH DAY THROUGH THE WEEKEND.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1005 AM EDT FRI JUL 17 2015

.UPDATE...RADAR INDICATED WIDELY SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WERE ACROSS OUR NORTH AND FEW OTHERS WERE OCCURRING
OVER EASTERN MISSOURI. HRR INDICATES AREA IN BETWEEN MAY FILL IN
SOME THIS AFTERNOON. RAISED POPS SLIGHTLY OVER NORTHERN SECTIONS
THIS AFTERNOON...OTHERWISE CURRENT FORECAST SEEMS OK. ALSO TWEAKED
DOWN TEMPERATURES SLIGHTLY SOME AREAS.

PREVIOUS NEAR TERM DISCUSSION FOLLOWS... LOW POPS WILL BE REQUIRED

TODAY...ESPECIALLY ACROSS THE NORTH...AS OVERNIGHT CONVECTION PASSES
TO THE NORTH AND POTENTIAL ADDITIONAL DEVELOPMENT OCCURS LATER TODAY
ALONG REMNANT BOUNDARIES FROM PRIOR STORMS. CANNOT JUSTIFY MORE THAN
A 20 TO 40 POP ACROSS THE AREA LACKING SIGNIFICANT UPPER LEVEL
SUPPORT.

CONSENSUS TEMPERATURES APPEARED A BIT TOO COOL BASED ON 850 TEMPS
AND LOW LEVEL THICKNESSES. ALTHOUGH WE HAVE BEEN QUITE WET
LATELY...THIS HAS NOT HAMPERED WARMING TO THE DEGREE ONE MIGHT
EXPECT. WILL GO WITH HIGHS IN THE UPPER 80S TO LOW 90S...WHICH
WILL GENERATE HEAT INDEX VALUES IN THE MID 90S TO LOW 100S ACROSS
THE AREA. THIS IS BELOW HEAT INDEX CRITERIA...BUT WILL HIGHLIGHT
THE WARMTH IN VARIOUS PRODUCTS...ESPECIALLY AS THE SEASON THUS FAR
HAS BEEN FAIRLY MILD.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 353 AM EDT FRI JUL 17 2015

ADDITIONAL LOW STORM CHANCES WILL BE REQUIRED THROUGH SATURDAY
NIGHT AS WEAK DISTURBANCES ROUND THE UPPER LEVEL RIDGE AND
POSSIBLY IMPACT THE AREA. A FRONTAL SYSTEM WILL APPROACH FROM THE
NORTHWEST SUNDAY INTO SUNDAY NIGHT...AND MORE ROBUST STORM CHANCES
WILL BE REQUIRED THEN...AND A BIT MORE ORGANIZED CONVECTION MAY BE
POSSIBLE.

HEAT HOWEVER APPEARS TO BE THE MAIN THREAT AT THIS
POINT...ESPECIALLY THROUGH THE WEEKEND. CONSENSUS NUMBERS APPEAR
TOO COOL THROUGH THE WEEKEND AND HAVE BUMPED THEM UP A BIT EACH
DAY. HEAT INDEX VALUES APPEAR LIKELY TO PUSH THE 105 DEGREE
ADVISORY CRITERIA ACROSS PORTIONS OF THE AREA SATURDAY...AND
PERHAPS SUNDAY AS WELL. WILL DEFER ON ADVISORY FOR NOW AND
CONTINUE TO HIGHLIGHT IN OTHER PRODUCTS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 314 AM EDT FRI JUL 17 2015

AFTER THE HOT WEEKEND UPCOMING...THE RIDGE ALOFT WILL ONCE AGAIN
RETROGRADE BACK INTO THE HIGH PLAINS EARLY NEXT WEEK. THIS WILL
ENABLE NORTHWEST FLOW TO RESUME OVER THE OHIO VALLEY...WITH A COLD
FRONT MOVING SOUTH THROUGH THE REGION. WILL CARRY HIGHEST POPS ON
MONDAY OVER SOUTHERN COUNTIES...THEN MAINTAIN LOWER POPS THROUGH
MIDWEEK AS THE BOUNDARY GETS HUNG UP AGAINST THE FLANK OF THE
RIDGE OVER THE TENNESSEE VALLEY.

BEYOND THIS POINT...THE RIDGE WILL EXPAND BACK EAST INTO THE OHIO
AND TENNESSEE VALLEYS AS AN UPPER TROUGH NEAR JAMES BAY MOVES AWAY
TO THE EAST AND ALLOWS HEIGHTS ALOFT TO RISE ONCE AGAIN. 850MB
TEMPS CLIMB BACK UP TO 20-21C BY THURSDAY WITH HIGH TEMPS INTO THE
LOWER 90S FOR MUCH OF THE AREA. CANNOT ENTIRELY RULE OUT ISOLATED
CONVECTION WEDNESDAY AND THURSDAY...BUT CHANCES APPEAR LOW ENOUGH
AT THIS POINT TO KEEP MENTION OUT OF THE FORECAST.

&&

.AVIATION /DISCUSSION FOR THE 171800Z TAF ISSUANCE/...

ISSUED AT 125 PM EDT FRI JUL 17 2015

PRIMARILY VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD
ASIDE FROM SOME MVFR VISIBILITIES AT A FEW OF THE OUTLYING TAF
SITES LATE TONIGHT INTO EARLY SATURDAY MORNING.

A THIN BOUNDARY OF SCATTERED SHOWERS AND THUNDERSTORM BASICALLY
REMAINING NORTH OF THE TAF SITES...EXCEPT FOR LAF WHERE MOST OF
THE ACTIVITY REMAINS TO THE SOUTH. BASED ON RADAR TRENDS LEFT IN
ONLY VCTS AND A CB GROUP FOR A BRIEF PERIOD LATE THIS AFTERNOON
FOR LAF AND NO MENTION OF SHOWERS OR THUNDER IN ANY OF THE OTHER
TAF SITES.

FOR TONIGHT WEAK HIGH PRESSURE WITH SLIGHTLY DRIER AIR WILL
EXPAND INTO CENTRAL INDIANA...WITH SKIES BECOMING MOSTLY CLEAR.
COULD SEE SOME MVFR FOG AT A FEW OF THE OUTLYING TAF SITES MAINLY
AFTER MIDNIGHT WHICH WAS INDICATED IN THE TAFS. IND NOT EXPECTED
TO BE IMPACTED BY THIS AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...NIELD/JH
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...SMF
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
623 AM EDT FRI JUL 17 2015

INZ021-028>031-035>049-051>057-060>065-067>072-181030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
623 AM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING.
CONDITIONS WILL BE HOT THIS AFTERNOON.

HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL.
HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES.

TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING.

DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO
THUNDERSTORM CHANCES TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE
IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE
STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR
PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY.

DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY
BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND
MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 17, 1:42 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
142 PM EDT FRI JUL 17 2015

INZ037>039-171830-
HAMILTON IN-TIPTON IN-BOONE IN-
142 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...NORTHERN
HAMILTON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 230 PM EDT...

AT 139 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF LEBANON...OR 13 MILES SOUTHEAST OF FRANKFORT...
MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NOBLESVILLE...WESTFIELD...CICERO...SHERIDAN...ARCADIA...ATLANTA AND
MORSE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

&&

LAT...LON 4006 8586 4006 8645 4018 8646 4018 8624
      4021 8624 4026 8588
TIME...MOT...LOC 1739Z 266DEG 30KT 4015 8632

SMF
Special weather statement, Jul 17, 1:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
158 PM EDT FRI JUL 17 2015

INZ036-037-171830-
MONTGOMERY IN-BOONE IN-
158 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE AND CENTRAL
MONTGOMERY COUNTIES UNTIL 230 PM EDT...

AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...THORNTOWN...LADOGA...JAMESTOWN...DARLINGTON...NEW
MARKET...ADVANCE AND NEW ROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4018 8660 3992 8660 3992 8669 3991 8670
      3992 8703 4013 8702 4018 8669
TIME...MOT...LOC 1757Z 271DEG 20KT 4001 8693

50
Special weather statement, Jul 17, 2:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT FRI JUL 17 2015

INZ021-029-030-171845-
CLINTON IN-TIPPECANOE IN-CARROLL IN-
221 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...
NORTHWESTERN CLINTON AND CENTRAL TIPPECANOE COUNTIES UNTIL 245 PM
EDT...

AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAFAYETTE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...WEST LAFAYETTE...ROSSVILLE...SHADELAND...DAYTON...BATTLE
GROUND...MULBERRY AND PURDUE UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4056 8660 4030 8660 4029 8697 4056 8700
TIME...MOT...LOC 1821Z 262DEG 19KT 4040 8689

50
Special weather statement, Jul 17, 2:28 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EDT FRI JUL 17 2015

INZ042-171915-
RANDOLPH IN-
228 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
315 PM EDT...

AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WINCHESTER...OR 17 MILES EAST OF MUNCIE...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...UNION CITY...FARMLAND...LYNN AND MODOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4001 8481 4001 8516 4018 8518 4024 8481
TIME...MOT...LOC 1828Z 266DEG 15KT 4010 8508

50
Special weather statement, Jul 17, 2:32 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EDT FRI JUL 17 2015

INZ039-171915-
HAMILTON IN-
232 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL 315
PM EDT...

AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NOBLESVILLE...OR 19 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARMEL...FISHERS...NOBLESVILLE...WESTFIELD...CICERO...FORTVILLE AND
MORSE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3993 8586 3996 8616 4014 8614 4014 8586
TIME...MOT...LOC 1832Z 275DEG 15KT 4005 8606

50
Special weather statement, Jul 17, 2:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT FRI JUL 17 2015

INZ036-037-046-171930-
HENDRICKS IN-MONTGOMERY IN-BOONE IN-
251 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN HENDRICKS COUNTIES UNTIL 330 PM EDT...

AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...JAMESTOWN...NORTH SALEM...ADVANCE AND NEW
ROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4002 8690 4005 8653 3986 8656 3986 8669
      3987 8669 3987 8689
TIME...MOT...LOC 1851Z 268DEG 15KT 3994 8680

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:42 PM EDTSpecial Weather StatementINDHamilton48 min
Jul 17, 1:58 PM EDTSpecial Weather StatementINDMontgomery32 min
Jul 17, 2:21 PM EDTSpecial Weather StatementINDTippecanoe24 min
Jul 17, 2:28 PM EDTSpecial Weather StatementINDRandolph47 min
Jul 17, 2:32 PM EDTSpecial Weather StatementINDHamilton43 min
Jul 17, 2:51 PM EDTSpecial Weather StatementINDMontgomery39 min
Jul 17, 3:31 PM EDTSpecial Weather StatementINDHendricks, Marion44 min
Jul 17, 3:47 PM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more27 hr
Jul 17, 3:55 PM EDTSpecial Weather StatementINDHancock35 min
Jul 17, 3:59 PM EDTSpecial Weather StatementINDTippecanoe46 min
Jul 17, 4:15 PM EDTSpecial Weather StatementINDMarion45 min
Jul 17, 4:23 PM EDTFlash Flood WarningINDHendricks, Marion, Montgomery, Putnam5 hr
Jul 17, 4:29 PM EDTSevere Thunderstorm WarningINDClinton, Tippecanoe31 min
Jul 17, 4:33 PM EDTTornado WarningINDClinton, Tippecanoe27 min
Jul 17, 4:58 PM EDTSevere Thunderstorm WarningINDBoone, Clinton32 min
Jul 17, 5:14 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby46 min
Jul 17, 5:15 PM EDTSevere Thunderstorm WarningINDBoone, Montgomery30 min
Jul 17, 5:35 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks25 min
Jul 17, 5:38 PM EDTFlash Flood WarningINDClinton, Tippecanoe4 hr
Jul 17, 5:55 PM EDTFlash Flood WarningINDBoone, Hamilton, Montgomery3 hr
Jul 17, 5:58 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan32 min
Jul 17, 5:59 PM EDTFlash Flood WarningINDHendricks, Johnson, Morgan, Shelby3 hr
Jul 17, 7:23 PM EDTSevere Thunderstorm WarningINDClay, Putnam37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.